MAUDE Adverse Event Report: MEDICAL COMPONENTS, INC. 14FX40CM SPLIT CATH III; SPLIT CATH III LT HEMODIALYSIS CATHETER

MEDICAL COMPONENTS, INC. 14FX40CM SPLIT CATH III; SPLIT CATH III LT HEMODIALYSIS CATHETER
Model Number ASPC40-3TLE.
Medical Device Problem Codes Break (1069); Restricted Flow rate (1248)
Health Effect - Clinical Codes Hematoma (1884); Hemorrhage/Blood Loss/Bleeding (1888); Stenosis (2263)
Date of Event 01/29/2021
Type of Reportable Event Death
Additional Manufacturer Narrative
The devices involved in any of the events were not returned for evaluation.According to the records that were provided the patient had severe health issues and required multiple difficult catheter insertions due to known potential complications of this type of device.The information received indicated that any of the catheter dysfunctions were not proved to be associated with the patient's death.A device history record (dhr) review was request of and performed by the device contact manufacturer.During the dhr review nothing out of specification was found.A full review of the manufacturing processes for the part number involved was performed, and everything was done according to current standard operating procedures and quality assurance procedures.Potential complications identified in the instructions for use include: bacteremia, exit site infection, septicemia, retroperitoneal bleed (hematoma), subcutaneous hematoma, venous stenosis, vascular thrombosis, lumen thrombosis caution: the incidence of infection may be increased with femoral vein insertion and translumbar insertion.All medcomp products are sold sterile.Sterilization of medcomp product is performed according to iso standard 11135 "medical devices- validation and routine control of ethylene oxide sterilization".We are unable to determine the exact cause of the event.The patient's significant medical history, and multiple difficult catheter insertion procedure may have contributed to the incidents.
 
Event or Problem Description
Patient with history of advanced chronic kidney disease secondary to mixed nephrology.The patient was on chronic therapy with transcaval hemodialysis catheter due to loss of multiple vascular accesses secondary to central venous stenosis.Patient required many interventions to reconstitute central venous flow, which failed due to thrombosis and loss of patency.The most recent high-flow catheter replacement procedure was very difficult to handle, presenting dysfunction and a leak that was not clearly explained.On (b)(6) 2021, vascular surgeon performed intravascular foreign body extraction; failed transcaval puncture due to hematoma and limitation for the advancement of the guidewire; complication: retroperitoneal hematoma.It was not possible to insert a new transcaval catheter.Patient was transferred to the intensive care unit with diagnoses: type 3 ventilatory failure, resolving hemorrhagic hypovolemic shock, transcaval failed approach pop, retroperitoneal hematoma, uremic status, catheter-associated bacteremia / e.Coli, mixed ckd, type 2 dm and ht.He received hemodialysis through a left femoral catheter.On (b)(6), patient dies.The catheter itself was not proven to have led to the patient's health deterioration and death.

Brand Name
14FX40CM SPLIT CATH III
Common Device Name
SPLIT CATH III LT HEMODIALYSIS CATHETER
Manufacturer (Section D)
MEDICAL COMPONENTS, INC.
1499 delp drive
harleysville PA 19438
MDR Report Key12091654
Report Number2518902-2021-00033
Device Sequence Number14494858
Product Code MSD
UDI-Device Identifier00884908004281
UDI-Public884908004281
Combination Product (Y/N)N
Initial Reporter CountryCO
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Device Explanted Year2021
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source distributor,foreign
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 06/30/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date08/10/2022
Device Model NumberASPC40-3TLE.
Device Catalogue NumberASPC40-3TLE.
Device Lot NumberMNYL030
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/11/2021
Initial Report FDA Received Date06/30/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Death;
Patient Age58 YR
Patient Weight112